Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Moderate oesteoarthiritis in knees. Should I not walk upstairs?

I have moderate oesteoarthiritis in both knees.I have no swelling and heat generation there.Iam now 50 and i have been suffering from these desease for twenty years although I have to cover 150 Km almost daily by bus or train. I just perform quadriceps tight -loose exercise. Now I want to go upstair at least thrice in a day. But doctors are forbidding me? What should i do?
Asked On : Sun, 17 Jun 2012
Answers:  1 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response
HI, thanks for using healthcare magic

Osteoarthritis can be associated with significant pain and disability. Exercises that strengthen the muscles surrounding the knee would help stabilise the joint and may reduce pain.

Your doctors may be concerned that exercising up and down the stairs may cause further damage. In general low impact exercises are preferred.

You can ask your doctor for a referral to a exercise therapist or physiotherapist to get an idea of the appropriate exercises.

I hope this helps
Answered: Thu, 5 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor